Alert archive / Illinois / Flash Flood Warnings in 2016
Flash Flood Warning 77, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Aug 5, 2016, 5:05 PM CDT for Alexander County, Illinois. It was in force for 115 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 5, 2016, 5:05 PM CDT (22:05 UTC)
- Expired
- Aug 5, 2016, 7:00 PM CDT
- In force
- 115 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Alexander County, IL
The radar
The Paducah radar (KPAH), 48 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 5, 5:15 PM CDT | FLASH FLOOD | Thebes, IL | WATER FLOODING OVER BEANRIDGE ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 10.1 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1664 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1413 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
627
WGUS53 KPAH 052205
FFWPAH
ILC003-060000-
/O.NEW.KPAH.FF.W.0077.160805T2205Z-160806T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
505 PM CDT FRI AUG 5 2016
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ALEXANDER COUNTY IN SOUTHERN ILLINOIS...
* UNTIL 700 PM CDT
* AT 505 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY. THIS STORM HAS A HISTORY OF PRODUCING FLASH
FLOODING.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CAIRO...TAMMS...EAST CAPE GIRARDEAU...OLIVE BRANCH...HORSESHOE LAKE
CONSERVATION AREA...THEBES AND EAST CAPE GIRARDEA.
LAT...LON 3698 8919 3707 8926 3707 8931 3706 8931
3702 8926 3700 8927 3704 8938 3710 8938
3715 8943 3722 8947 3725 8946 3725 8948
3731 8951 3732 8922 3728 8921 3723 8927
3712 8927 3707 8918 3703 8918 3698 8916
$$
KH1 follow-up statement
905
WGUS73 KPAH 052329
FFSPAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
629 PM CDT FRI AUG 5 2016
ILC003-052339-
/O.CAN.KPAH.FF.W.0077.000000T0000Z-160806T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALEXANDER IL-
629 PM CDT FRI AUG 5 2016
...THE FLASH FLOOD WARNING FOR ALEXANDER COUNTY IS CANCELLED...
FLOODING IS NO LONGER EXPECTED TO POSE A THREAT. NO SIGNIFICANT
FLOODING WAS REPORTED.
LAT...LON 3698 8919 3707 8926 3707 8931 3706 8931
3702 8926 3700 8927 3704 8938 3710 8938
3715 8943 3722 8947 3725 8946 3725 8948
3731 8951 3732 8922 3728 8921 3723 8927
3712 8927 3707 8918 3703 8918 3698 8916
$$
KHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 3:02 PM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Aug 5, 3:02 PM CDT, 2 hours 3 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
302 PM CDT FRI AUG 5 2016
.SHORT TERM...(Tonight through Sunday night)
Issued at 234 PM CDT Fri Aug 5 2016
Thunderstorms continue to fire this PM along old outflow boundary
that was laid out by overnight convection off to our north.
Torrential rainfall with PWATs running up close to 2 inches and
nearly continuous deadly lightning have been the main thunderstorm
hazards thus far. Still thinking that lack of shear and weak mid
lvl lapse rates should preclude a big severe threat, tho an
isolated storm or two may pulse to severe levels. DCAPEs running
in the 1000-1300 J/KG range over western KY could aid in localized
damaging wind gusts so will need to monitor into the early
evening.
Cold front will then slip south through the region during the
night. Scattered shower/thunder chances will then linger on
Saturday in a moist, post-frontal environment, mainly over
the southern third or so of the forecast area, as the front
begins continues slowly south through the TN Valley. Extensive
clouds and light a northerly breeze should bring welcome relief
from the excessive heat. We may actually see surface dewpoints
fall back into the 60s by the time Sunday rolls around. Sunday
looks to be the "pick day" of the weekend with lower humidity, very
temps in the 80s and little if any chance for showers.
.LONG TERM...(Monday through Friday)
Issued at 234 PM CDT Fri Aug 5 2016
Models continue to show the frontal system remaining just southwest
of the PAH forecast area early next week. This will keep any shower
and thunderstorm activity focused in southeast Missouri and to the
west and south. Daytime heating should be the main trigger, so kept
any pops out of the night time periods. By Wednesday, the remnants
of the front will try to lift northeast, and this will keep our
region unstable. We will see a little better chances of showers and
storms across the entire region Wednesday through Friday, with small
chances even continuing into the overnight hours.
Conditions will remain a bit milder on Monday with highs in the
upper 80s and dew points in the upper 60s to around 70 degrees.
Warmer and more humid air will begin filtering back into the area on
Tuesday, with heat indices near 100 degrees possible in southeast
Missouri. The entire region will see heat indices around 100
degrees by Wednesday, and these values will be common in the
afternoons through the end of the week. Overnight lows will be
around 70 degrees Monday night, and in the lower to middle 70s the
rest of the week.
&&
.AVIATION...
Issued at 255 PM CDT Fri Aug 5 2016
With the approach of a front today, sct thunderstorm activity
will increase this afternoon. Will play the VCTS card most
locations until placement becomes more established. Front will
pass through the region tonight and turn winds more northerly by
12z Sat.
&&
.PAH Watches/Warnings/Advisories...
IL...Heat Advisory until 8 PM CDT this evening for ILZ083-085>094.
MO...Heat Advisory until 8 PM CDT this evening for MOZ086-087-100-
107>112-114.
IN...Heat Advisory until 8 PM CDT this evening for INZ085-086.
KY...Heat Advisory until 8 PM CDT this evening for KYZ001>022.
&&
SHORT TERM...GM
LONG TERM...RST
AVIATION...JPHazardous weather outlook, Aug 5, 4:08 PM CDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 408 PM CDT FRI AUG 5 2016 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-062115- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 408 PM CDT FRI AUG 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORM CHANCES WILL INCREASE TODAY WITH THE APPROACH OF A FRONT. FREQUENT DEADLY LIGHTNING AND TORRENTIAL DOWNPOURS WILL BE THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVER PORTIONS OF SOUTHEAST MISSOURI MONDAY AND TUESDAY...THEN OVER THE REST OF THE QUAD STATE REGION WEDNESDAY AND THURSDAY. DEADLY LIGHTNING AND LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 4:50 PM CDT | Flash Flood Warning | PAH | Massac | 115 min |
Nearby
Flash Flood Warnings in Illinois, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.